Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 29, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2020, 3:09 PM CDT for 4 counties in Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 3:09 PM CDT (20:09 UTC)
- Expired
- Jun 3, 2020, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:25 PM CDT | TSTM WND GST 60 | 15 N Newport, NE | 8 TO 10 INCH DIAMETER TREE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WUUS53 KLBF 032009
SVRLBF
NEC015-089-103-149-032100-
/O.NEW.KLBF.SV.W.0029.200603T2009Z-200603T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
309 PM CDT Wed Jun 3 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Rock County in north central Nebraska...
Northwestern Holt County in north central Nebraska...
Southeastern Keya Paha County in north central Nebraska...
Southwestern Boyd County in north central Nebraska...
* Until 400 PM CDT.
* At 309 PM CDT, a severe thunderstorm was located 13 miles east of
Springview, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dustin, Mariaville, Parshall Bridge State Wildlife Management Area
and Hull Lake State Wildlife Management Area.
This includes Highway 12 between mile markers 67 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4275 9959 4293 9954 4286 9877 4259 9884
TIME...MOT...LOC 2009Z 280DEG 32KT 4283 9947
HAIL...1.00IN
WIND...60MPH
$$
Gomez1 follow-up statement
465
WWUS53 KLBF 032034
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
334 PM CDT Wed Jun 3 2020
NEC015-089-103-149-032100-
/O.CON.KLBF.SV.W.0029.000000T0000Z-200603T2100Z/
Rock NE-Holt NE-Keya Paha NE-Boyd NE-
334 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN ROCK...NORTHWESTERN HOLT...SOUTHEASTERN KEYA PAHA
AND SOUTHWESTERN BOYD COUNTIES...
At 334 PM CDT, a severe thunderstorm was located 12 miles south of
Naper, or 23 miles northeast of Bassett, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dustin, Mariaville, Parshall Bridge State Wildlife Management Area
and Hull Lake State Wildlife Management Area.
This includes Highway 12 between mile markers 67 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4275 9959 4293 9954 4286 9877 4259 9884
TIME...MOT...LOC 2034Z 280DEG 32KT 4279 9916
HAIL...1.00IN
WIND...60MPH
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:56 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 12:56 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1256 PM CDT Wed Jun 3 2020 .SHORT TERM...(Today through Thursday) Issued at 338 AM CDT Wed Jun 3 2020 The severe weather potential will be the main focus both today and Thursday. A decaying cluster of thunderstorms continues to move eastward across south central Neb. and northern KS early this morning. Meanwhile a weak vort max tracking across northern WY will continue to track eastward today and arrive in SD this evening. A weak surface low will develop ahead of this wave across far south central SD this afternoon. A weak cold front/wind shift line will extend southwest from this low, and be roughly along a Valentine to Mullen to Ogallala line by early this evening. This will be the focus for scattered convective development mid to late afternoon. Southeast low-level flow will gradually increase through the day to the east of this wind shift line. A gradual moistening of the airmass will take place with upper 50s to near 60F dew points ahead of the boundary by late this afternoon. An EML moving east off the Rockies will help to steepen mid-level lapse rates, and this will combine with heating and increasing moisture to yield around 2500 J/KG of surface based CAPE mid to late afternoon. Winds aloft will be strong with favorable bulk shear values in the 40 to 50 kt range. Scattered supercells will be the storm mode as storms form mid to late afternoon near the boundary. These could contain very large hail (2+ inches in diameter or greater). The 00Z NAM forecast sounding at North Platte supports large hail potential. Tornado threat, while not zero, looks low. Storms will be relatively high based with large temperature/dew point spreads, which could support strong outflow wind potential. Storms could grow upscale somewhat this evening across south central Nebraska with a damaging wind potential - but this would be mostly east/southeast of our area. Round two possible late Thursday afternoon and Thursday evening. It appears that several weak disturbances will be embedded within moderately strong westerlies aloft. Hard to pinpoint these, but one may be moving into western Nebraska around peak heating per the new 06Z NAM. At the surface the NAM has been indicating a fairly substantial dry line mixing eastward to at least HWY 83 by later Thursday afternoon. Appears an initiation point could be where steep low-level lapse rates nose east around the Ainsworth area near the dry line. If a storm develops here it would be a supercell and the environment downstream from this would support very large hail potential. The lack of significant large scale forcing could be a limiting factor in development however - so this is conditional. Another scenario would be for storms to form across western SD and then move southeast into northern Neb. during the evening. These would have more of a damaging wind potential and less of a hail threat. .LONG TERM...(Thursday night through Tuesday) Issued at 338 AM CDT Wed Jun 3 2020 Upper level ridging builds back northward across the Plains Friday into the weekend. This is ahead of a deep trough across the western U.S. Warm temperatures aloft will spread across the region which will likely keep any convection isolated at best. A warm front will slowly lift northward across KS Friday and into southern Neb. by Saturday. The front then lifts north of the area Sunday. Moist east to southeast low-level flow will advect moisture westward with widespread 60s to near 70F dew points by Saturday. Strong instability is expected but so is a strong capping inversion. Forcing is very weak and again these factors will limit convective potential. Cannot completely rule out but can't pinpoint anything specific at this point. The storm potential increases Monday afternoon and evening as the upper trough begins to lift toward the Northern Plains - severe weather will be possible. Then in the wake of the upper trough, a sprawling strong Canadian high pressure system will spread across much of the central and eastern CONUS. This will put an end to 90s for awhile with highs back into the 70s Tuesday and Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1244 PM CDT Wed Jun 3 2020 VFR conditions are expected through this evening across western and north central Nebraska. However, thunderstorms are expected to develop by mid to late afternoon and evening. Erratic strong winds and large hail are likely with these storms. Best timing for thunderstorms to impact both KVTN and KLBF will be between 03/23Z and 04/04Z. Storms move out by mid to late evening with quiet conditions returning for the overnight period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Boatwright
Hazardous weather outlook, Jun 3, 11:09 AM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 1109 AM CDT Wed Jun 3 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-041615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1109 AM CDT Wed Jun 3 2020 /1009 AM MDT Wed Jun 3 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated to scattered severe thunderstorms are possible late this afternoon and evening. Large hail, possibly 2 inches in diameter or greater, could occur for areas along and west of Highway 83. Damaging winds are also possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated to scattered severe thunderstorms are possible late Thursday afternoon and evening. Large hail, possibly 2 inches in diameter or greater, and damaging winds could occur. The greatest threat will generally be along and east of a line from Valentine to Broken Bow. Severe storms are possible early next week, most likely Monday afternoon and evening. Later forecasts will better pinpoint this potential. .SPOTTER INFORMATION STATEMENT... Reports of wind damage and hail will be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:20 PM CDT | Areal Flood Advisory | LBF | Hayes | 2 hr |
| Jun 3, 3:22 PM CDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jun 3, 3:44 PM CDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jun 3, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 40 min |
| Jun 3, 4:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| Jun 3, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 3, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 3, 4:44 PM CDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Jun 3, 4:47 PM CDT | Special Weather Statement | LBF | Brown | 43 min |
| Jun 3, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 48 min |
| Jun 3, 5:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| Jun 3, 5:04 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 26 min |
| Jun 3, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 36 min |
| Jun 3, 5:14 PM CDT | Special Weather Statement | LBF | Hooker | 46 min |
| Jun 3, 5:20 PM CDT | Special Weather Statement | LBF | Chase | 40 min |
| Jun 3, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 39 min |
| Jun 3, 5:22 PM CDT | Special Weather Statement | LBF | Keya Paha | 38 min |
| Jun 3, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 63 min |
| Jun 3, 5:45 PM CDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 3, 5:56 PM CDT | Special Weather Statement | LBF | Logan | 49 min |
| Jun 3, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 49 min |
| Jun 3, 5:59 PM CDT | Special Weather Statement | LBF | Rock | 31 min |
| Jun 3, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 44 min |
| Jun 3, 6:19 PM CDT | Special Weather Statement | LBF | Hayes | 41 min |
| Jun 3, 6:25 PM CDT | Tornado Warning | LBF | Holt, Rock | 35 min |
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 45 min |
| Jun 3, 6:37 PM CDT | Special Weather Statement | LBF | Rock | 23 min |
| Jun 3, 6:38 PM CDT | Special Weather Statement | LBF | Hayes | 52 min |
| Jun 3, 6:48 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Jun 3, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 39 min |
| Jun 3, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.